Thunderstorm Wind, Crawford
- When
- November 12, 8:52 PM EST
- Where
- Crawford County, Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -80.150
Thunderstorm winds downed a few trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 12, 2:00 PM EST, 6 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EST WED NOV 12 2003
MAJOR CONCERN FOR THIS PCKG IS WHAT TO DO WITH HIGH WIND WATCH
CURRENTLY IN EFFECT LATE TONIGHT AND THU. THINKING ATTM IS TO
CONVERT TO A HIGH WIND WARNING ABT NRN 1/3 CWA AND REST WILL GO WITH
WIND ADVISORY. LOOKS RIGHT NOW THAT STGST WINDS FM 10Z-16Z.
IN GENERAL...MDLS SEEM TO BE IN REAL GOOD AGREEMENT HANDLING UPR LVL
FEATURES THRU PCKG. BRD TROF N CNTRL U.S. SHARPENS UP AS IT MOVS E
THEN KIND OF CLOSES OFF AS IT APPCHS NEW ENG. BY 42-48 HRS CWA AT PT
OF INFLECTION WITH COLLAPSING RDG COMING IN THEREAFTER.
STG DRY SLOTTING BEING PORTRAYED BY ALL MDLS FOR THIS AFTN AND
EVE...SPCLY WRN SXNS. THIS HOWEVER NOT UNTYPICAL FOR SUCH A TIGHT
SFC
LOW. WRAP-ARND MSTR MOVG RPDLY BACK IN OVRNGT TNGT AS IS THE COLD
AIR AND STG WINDS. NGM FRH FCST ALSO NOT SUPPORTING A WHOLE LOT OF
QPF THRUOUT. THIS KIND OF GOES AGAINST THE HIGHER POPS NGM
PORTRAYING OVR OTHER MDLS. OTHER MDLS RMN IN CHC REGIME FOR TNGT W
WHILE NGM HIGH LKLY. WL PRBBL GO WITH HIGH CHC POPS W TNGT AND LKLY
ELSEWR. WORDING WL PRBBLY BE SHWRS LIKELY CHANGING TO SNOW SHOWERS
TNGT. MNLY SNWSHWRS ON THU. ATTM DONT FEEL ANY HEADLINE NECESSARY
FOR THU CONSIDERING GRND WARMTH AND WIND SPEEDS AND DIRECTION.
ACCUMS LIKELY HIGHEST OVR TYPICAL LE CNTYS. MAYBE AND INCH OR TWO
IN NRSHR AREAS AND 2 TO 3 INCHES INLAND FOR DAYTIME THU. FOR THU
POPS WL RANGE FROM FLURRIES WEST TO CAT SNWSHWRS XTRM NE OH/NW PA.
LKLY SNWSHWRS EXTRM E FOR THU NGT AND SCT SNWSHWRS NXT SET TO W AND
NOTHING OVR WRN 1/2 CWA. NOTHING ON FRI ANYWR. GUID TMPS PRETTY MUCH
IN BALLPARK BUT MET RUNNING A LTL WARM FOR HIGHS. PLENTY OF ROOM FOR
TWEEKING.
.CLE...
OH...HIGH WIND WARNING LATE TNGT AND THURSDAY FOR LAKE SHORE AND
JUST INLAND.
WIND ADVISORY LATE TNGT AND THURSDAY FOR REMAIDER OF NORTHERN
THIRD OF OHIO.
PA...HIGH WIND WARNING LATE TNGT AND THURSDAY.
VRCEKOHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 535 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY. THE STORM PREDICTION CENTER SAYS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IS IN A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL AND MAY BE EVEN SOME TORNADOES ARE POSSIBLE. THIS WEATHER WILL BE AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. IF WE GET SOME SUNSHINE TODAY THAT WILL INCREASE THE CHANCES OF SEVERE WEATHER AS THE AIRMASS WILL BE MORE UNSTABLE. BEHIND THE COLD FRONT IT WILL BECOME WINDY. A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT AND THURSDAY FOR THE LAKESHORE COUNTIES FROM LORAIN COUNTY EAST AS THE COLD AIR POURS INTO THE REGION. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE WATCH AREA AND APPROACHING 45 MPH ELSEWHERE. .DAYS TWO THROUGH SEVEN... THURSDAY WILL BE WINDY WITH THE STRONGEST WINDS OVER PARTS OF NORTHEAST OHIO AND A HIGH WIND WATCH IS IN EFFECT FOR THAT AREA. SOME LAKE EFFECT SNOW SHOWERS WILL ALSO OCCUR WITH SOME ACCUMULATING SNOW ESPECIALLY IN THE SNOW BELT COUNTIES. SINCE THE GROUND IS WARM MUCH OF THE SNOW ACCUMULATION WILL BE ON GRASSY AREAS AND ON VEHICLES AND DECKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 1 PM. KIELTYKA
OHZ003-006>008-017-018-027-028-036-037-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 408 PM EST WED NOV 12 2003 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR NORTHERN OHIO. SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE NORTHWEST SECTIONS OF OHIO. THESE STORMS WERE MOVING EAST 30 TO 40 MILES AN HOUR. WITH THIS MOVEMENT...THE STORMS WILL BE ENTERING LUCAS... WOOD AND HANCOCK COUNTIES BY FIVE PM. THE STORMS MAY PRODUCE VERY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE STORMS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS.
OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-122305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 520 PM EST WED NOV 12 2003 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM EST... A BAND OF SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY EAST ACROSS NORTHERN OHIO INTO NORTHWEST PENNSYLVANIA THROUGH 10 PM. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR POSSIBLE LARGE HAIL. IN ADDITION...THERE IS THE POSSIBILITY THAT AN ISOLATED TORNADO COULD FORM. THESE STORMS WERE MOVING EAST 30 TO 40 MILES AN HOUR AND SHOULD REACH THE MANSFIELD AREA AROUND 6 PM...CLEVELAND AND THE AKRON- CANTON AREAS AROUND 7 PM...ASHTABULA AND YOUNGSTOWN ABOUT 8 PM AND ERIE AND MEADVILLE AROUND 9 PM. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE STORMS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS...SO HAVE A PLAN OF ACTION READY. ADAMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM CANTON OH 60 MPH TSTM WND GST
11/12/03 STARK
0708 PM 8 E MOUNT VERNON OH TSTM WND DMG
11/12/03 KNOX SEVERAL TREES DOWN AND SOME
DAMAGE TO BUILDINGS
0707 PM WOOSTER OH TORNADO
11/12/03 WAYNE POSSIBLE TORNADO TOUCHDOWN
IN WOOSTER. REPORTS OF
SEVERAL BUSINESSES DAMAGED.
0500 PM MCCOMB OH 1.00 INCH HAIL
11/12/03 HANCOCK
GTGThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331778.